Alert archive / Mississippi / Flash Flood Warnings in 2007
Flash Flood Warning 42, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 15, 2007, 1:28 PM CDT for Coahoma County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 15, 2007, 1:28 PM CDT (18:28 UTC)
- Expired
- May 15, 2007, 3:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Coahoma County, MS
The radar
The Memphis radar (KNQA), 141 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 2:15 PM CDT | FLASH FLOOD | Clarksdale, MS | SEVERAL STREETS WERE REPORTED FLOODED IN RESIDENTIAL AREAS IN CLASKSDALE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 151828 FFWMEG MSC027-152030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 128 PM CDT TUE MAY 15 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... COAHOMA COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 330 PM CDT * AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGS... JONESTOWN AND CLARKSDALE. .ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. .EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3440 9041 3410 9045 3413 9077 3442 9059 $$
1 follow-up statement
000 WGUS74 KMEG 151928 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 226 PM CDT TUE MAY 15 2007 MSC027-152030- COAHOMA MS- 226 PM CDT TUE MAY 15 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR COAHOMA COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES UP TO 4 INCHES OF RAIN HAS FALLEN OVER PARTS OF COAHOMA COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KINGS AND JONESTOWN. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3440 9041 3410 9045 3413 9077 3442 9059 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 15, 11:03 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 15, 11:03 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1103 AM CDT TUE MAY 15 2007 .DISCUSSION... STRONG SOUTHERLY WINDS HAVE TRANSPORTED HIGHER DEW POINTS INTO THE REGION...ESPECIALLY OVER THE CENTRAL PORTIONS OF THE FORECAST AREA. SOME DEW POINT VALUES ARE NEAR 70 DEGREES. DAYTIME TEMPERATURES WILL PROBABLY REACH THEIR FORECAST HIGHS. THE FRONTAL BOUNDARY WAS CURRENTLY STRETCHED FROM WESTERN ILLINOIS TO NORTHWESTERN ARKANSAS. SOME THUNDERSTORMS HAVE ALREADY DEVELOPED OVER WESTERN ARKANSAS. ALL THE MODELS AGREE THAT THE FRONT WILL PROGRESS VERY LITTLE EASTWARD TODAY. THIS POSES A CHALLENGE TO WHEN THE CONVECTION BEGINS ACROSS THE FORECAST AREA. STORMS MAY BEGIN LATER THIS AFTERNOON AND PERSIST INTO EARLY EVENING. UPDATE TO REMOVE MORNING WORDING AND ADJUST THE TIMING OF THUNDERSTORM DEVELOPMENT. UPDATE WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 156 AM CDT TUE MAY 15 2007/ DISCUSSION... A RETURN TO SOUTHERLY WINDS TODAY WILL HELP BRING AN INCREASE IN MOISTURE TO THE ENTIRE MIDSOUTH. DEWPOINTS ARE EXPECTED TO CLIMB WELL INTO THE 60S BY THIS AFTERNOON. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP TODAY DUE TO THE INCREASE IN MOISTURE AND DAYTIME HEATING. CURRENT SFC ANALYSIS ALREADY SHOWS MID 60 DEWPOINTS REACHING INTO PORTIONS OF NORTHEAST MISSISSIPPI WHICH HAS HELPED TO SET OFF AN ISOLATED THUNDERSTORMS OVER CALHOUN COUNTY. WILL GO WITH A 20 TO 30 POP ACROSS THE CWA. HIGHS WILL BE IN THE MID TO UPPER 80S. BY TONIGHT...A COLD FRONT WILL APPROACH THE CWA FROM THE NORTHWEST. A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO ACCOMPANY THE FRONT INTO THE AREA. EXPECT LINE OF STORMS/FRONT TO BEGIN ENTERING INTO NORTHEAST ARKANSAS DURING THE LATE AFTERNOON TO EARLY EVENING HOURS. INITIAL THUNDERSTORMS ALONG THE LINE MAY BECOME SEVERE AS THE ATMOSPHERE WILL BE UNSTABLE DUE TO ABUNDANT HEATING THROUGHOUT THE DAY. CAPE VALUES WILL REACH INTO THE 2500 J/KG RANGE WITH LI VALUES AROUND -4. THE MAIN THREAT FROM THE SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. AFTER SUNSET...STORMS WILL BEGIN TO DIMINISH IN INTENSITY DUE TO THE LOSS OF HEATING OF THE DAY. WEDNESDAY...COLD FRONT WILL CONTINUE TO MOVE THROUGH THE SOUTHEASTERN PORTIONS OF THE CWA DURING THE MORNING HOURS. FRONT SHOULD EXIT CWA BY MID-DAY. HIGH PRESSURE WILL QUICKLY BUILD INTO THE AREA BEHIND THE FRONT. TEMPERATURES WILL BE COOLER WITH HIGHS IN THE MID 70S. WEDNESDAY NIGHT...HIGH PRESSURE WILL REMAIN OVER THE AREA. EXPECT MOSTLY CLEAR SKIES WITH LOWS IN THE 50S. THURSDAY...A STRONG SHORTWAVE WILL MOVE INTO MIDDLE TENNESSEE. THIS MAY BRING AN INCREASE IN CLOUDS AND ISOLATED SHOWERS TO PORTIONS OF WEST TENNESSEE. OTHERWISE REST OF CWA SHOULD BE DRY. HIGHS WILL BE IN THE MID TO UPPER 70S. THURSDAY NIGHT THROUGH MONDAY...BEAUTIFUL WEATHER SHAPING UP FOR THE END OF THE WEEK INTO THE WEEKEND. HIGH PRESSURE WILL BE OVER THE MIDSOUTH KEEPING TEMPERATURES NEAR NORMAL WITH HIGHS AROUND 80 AND LOWS AROUND 60. SKIES WILL BE CLEAR. THIS WEATHER WILL CONTINUE INTO MONDAY AS WELL. && .PRELIMINARY POINT TEMPS/POPS... MEM 88 61 75 56 / 30 70 30 10 MKL 87 60 73 46 / 30 70 30 10 JBR 88 58 74 51 / 50 60 10 10 TUP 86 64 75 51 / 20 50 50 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && AC
Hazardous weather outlook, May 15, 3:44 AM CDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 344 AM CDT TUE MAY 15 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-161100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 344 AM CDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO THE MIDSOUTH LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTHWEST OF A FORREST CITY ARKANSAS TO PARIS TENNESSEE LINE. THE BEST TIMING FOR SEVERE WEATHER WILL BE BETWEEN 4 PM AND MIDNIGHT CDT. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT FROM THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EVENING. KRM
In the hours before
Special weather statement, May 15, 12:28 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1228 PM CDT TUE MAY 15 2007 MSZ010-011-151800- COAHOMA MS-QUITMAN MS- 1228 PM CDT TUE MAY 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...COAHOMA AND QUITMAN COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED NEAR CLARKSDALE AT 1228 PM CDT...MOVING NORTHEAST AT 15 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN COAHOMA AND QUITMAN COUNTIES...INCLUDING THE CITY OF CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 15, 12:35 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1235 PM CDT TUE MAY 15 2007 MSZ007-008-151800- TUNICA MS-TATE MS- 1235 PM CDT TUE MAY 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...TATE AND TUNICA COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 6 MILES SOUTH OF LITTLE TEXAS AT 1235 PM CDT...MOVING NORTHEAST AT 15 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN TATE AND TUNICA COUNTIES SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 15, 12:42 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1242 PM CDT TUE MAY 15 2007 ARZ049-151815- LEE AR- 1242 PM CDT TUE MAY 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...LEE COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 13 MILES SOUTHWEST OF BRICKEYS AT 1242 PM CDT...MOVING NORTHEAST AT 15 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN LEE COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 15, 1:20 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 120 PM CDT TUE MAY 15 2007 MSZ007-008-010-011-151845- TUNICA MS-TATE MS-COAHOMA MS-QUITMAN MS- 120 PM CDT TUE MAY 15 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...COAHOMA...QUITMAN...TATE AND TUNICA COUNTIES. A CLUSTER OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL ARE LOCATED AROUND THE SENATOBIA...TUNICA AND CLARKSDALE AREAS. THESE STORMS ARE MOVING NORTHEAST AT 15 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THESE THUNDERSTORMS. THESE STORM ARE NOT EXPECTED TO BECOME SEVERE. PEOPLE IN COAHOMA...QUITMAN...TATE AND TUNICA COUNTIES...INCLUDING THE CITY OF CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY..
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 6:58 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 32 min |
Nearby
Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.